Alert archive / Pennsylvania / Tornado Warnings in 1995
Tornado Warning 12, NWS State College, PA
NWS State College, PA issued this tornado warning at Jul 6, 1995, 5:36 PM EDT for York County, Pennsylvania. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1995, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 6, 1995, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 062138 TORCTP PAC133-062230- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 536 PM EDT THU JUL 6 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...YORK COUNTY AT 537 PM EDT STATE COLLEGE DOPPLER RADAR WAS TRACKING A STRONGLY ROTATING THUNDERSTORM 5 MILES SOUTHWEST OF THE CITY OF YORK. THIS STORM MAY CONTAIN A TORNADO AND WILL MOVE EAST TO THE RED LION AREA BY 6 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER 2YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jul 6, 10:27 AM EDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 10:27 AM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION... CORRECTED TIME NATIONAL WEATHER SERVICE STATE COLLEGE PA 1020 AM EDT THU JUL 6 1995 LATEST SFC ANLYS SHOWS CONV FLO ACR PA WITH SERLY FLO E OF MTNS AND SWRLY FLO W OF MTNS ACRS WRN PA. ALL THREE MODELS SUGGEST THAT THIS CONV SRLY FLO WILL CONT TODAY AS DWPTS RANGE FROM THE UPR 60S TO LOW 70S ACRS THE FA. AS A RESULT...MODELS ARE SHWG SIGNIFICANT LOW- LVL MOISTUIRE CONV ACRS REGION THR F24. LI/S FROM AREA SOUNDINGS UNMODIFIED ARE RUNNING FROM -3 TO -4 ACRS REGION ALREADY. MODELS INDICATE THAT A VORT LOBE FROM 700 TO 500 MB WILL SWING NEWRD TODAY ARND UPR LO THAT WAS N CNTRD OF MN. THIS S/W WILL LEAD TO SOME COOLING AT ABT 700 MB WHICH WILL STEEPEN LAPSE RATES SOME THIS AFTRN ADDING TO INSTABILITY. MODELS ALL TAKE A LO-LVL PRES TROF THR REGION TODAY WHICH LIKELY IS A REFLECTION OF UPR LVL VORT LOBE WHICH CUD BE A FOCUS FOR CONVECTION. COMPLICATING FACTORS AS TO SVR TRW IS WHETHER WE WILL SEE ENUF SS OR NOT. RAMSDIS SWHG PLENTY OF CLDS WORKING ERWD TWD FA AND SERLY LO-LVL FLO HAS SOCKED SUS VLLY IN WITH LO CLDS TOO. LATEST VSBL LOOP INDICATES THAT MUCH OF CNTRL PA WILL SEE SUNSHINE AT LEAST THRU LATE MORNING. WUD EXPECT BEST ACVTY TO FIRE FIRST IN THE MTNS OF WRN/CNTRL PA AND WORK E-NE. ANTHER COMPLICATING FACTOR ARE SHWRS THAT ARE MOVG NEWRD ACRS ERN OH INTO WRN PA. THIS COMPLEX APPEARS TO BE FALLING APART WITH MOST OF THE PRECIP GONING UP INTO CANADA HAS FOCUS FROM MID-LVL JET AND ASSCTD LOW-LVL JET WORKS NWRD. IF WE SEE ENUF SS THINK THAT SVR TRW IS A GOOD PSBLITY. MODIFIED PIT SOUNDINGS WITH 85/68 AND GOT -6 ... IAD WITH 85/72 GOT ALSO ABT -6 WHICH IS MODERATELY UNSTBL. POPS FOR TRW LOOK GOOD THIS AFTRN ALL ZONES. DON/T THINK THERE IS MUCH OF A WIDESPREAD FLASH FLOOD THREAT. MID- LVL VORT LOBE THAT LIKELY WILL TRIGGER CONVTN WILL BE PROGRESSIVE AND KEEP TRW MOVG. ALSO ... THERE IS NO SIGNIFICANT LO-LVL JET ACRS REGION TO ACHOR CELL DVLPMENT AND LO-LVL MOISTURE CONV REGION( vWHICH IS TIED TO UPR LVL VORT LOBE) MOVS EWRD TOO. OF COURSE... ONE OR TWO ISOLATED AREAS CUD SEE SOME MINOR PROBLEMS ESPECLY WITH OROGRAPHICAL FRCD CNVTN AS THIS IS OFTEN THE CASE WITH ALMOST ANY STRG TRW THAT DVLPS IN SUMMER. NICOSIA
In the hours before
Special weather statement, Jul 6, 2:49 PM EDT, 2 hours 47 minutes before
PAZ004>006-010-011-017-024-025-033-034-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT THU JUL 6 1995 SEVERE THUNDERSTORM WATCH NUMBER 729 HAS BEEN DISCONTINUED FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA... MCKEAN...POTTER...WARREN...ELK...CAMERON...CLEARFIELD...CAMBRIA... BLAIR...SOMERSET AND BEDFORD... SEVERE THUNDERSTORMS FROM EARLIER THIS AFTERNOON HAVE MOVED EASTWARD TO CENTRAL PENNSYLVANIA AFTER BRINGING HEAVY RAINS AND DAMAGING WINDS TO MUCH OF THE AREA. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE REMAINDER OF CENTRAL PENNSYLVANIA. CHRISTOE
Special weather statement, Jul 6, 2:58 PM EDT, 2 hours 38 minutes before
PAZ004>006-010-011-017-024-025-033-034-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT THU JUL 6 1995 SEVERE THUNDERSTORM WATCH NUMBER 729 HAS BEEN DISCONTINUED FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA... MCKEAN...POTTER...WARREN...ELK...CAMERON...CLEARFIELD...CAMBRIA... BLAIR...SOMERSET AND BEDFORD... SEVERE THUNDERSTORMS FROM EARLIER THIS AFTERNOON HAVE MOVED EASTWARD TO CENTRAL PENNSYLVANIA AFTER BRINGING HEAVY RAINS AND DAMAGING WINDS TO MUCH OF THE AREA. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR THE REMAINDER OF CENTRAL PENNSYLVANIA. CHRISTOE
Local storm report, Jul 6, 5:30 PM EDT, 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT THU JUL 6 1995
...THE FOLLOWING IS A PRELIMINARY REPORT OF THE SEVERE WEATHER
OBSERVED SINCE NOON TODAY. ADDITIONS OR CORRECTIONS MAY BE MADE AFTER
FURTHER INFORMATION IS RECEIVED AND PROCESSED...
1230 PM CAMBRIA PA PEA SIZED HAIL...LARGE LIMBS OFF
TREES IN VINTONDALE
1235 PM CAMBRIA PA TREES DOWN AND POWER OUT IN
NICKTOWN NEAR EBENSBURG
100 PM CLEARFIELD PA TREES DOWN IN CURWENSVILLE...
GRANBY AND CHESTNUT GROVE
100 PM SOMERSET PA TREES AND TELEPHONE POLES DOWN
IN SOMERSET AND BORROWS...CONEMAUGH
...SHOE TOWNSHIPS
105 PM SOMERSET PA LARGE TREES DOWN IN WINDBER...UTILITY
POLES DOWN IN HOLSOPPER
110 PM ELK PA TREES DOWN IN JOHNSONBURG
123 PM MCKEAN PA TREES AND LINES DOWN IN MOUNT JEWETT
125 PM HUNTINGDON PA TREES AND UTILITY POLES DOWN IN
HUNTINGDON...70MPH WIND
136 PM HUNTINGDON PA TREE FELL ON CAR...1 FATALITY
SMITHFIELD TWP
142 PM MCKEAN PA TREES AND LINES DOWN IN PORT ALLEGHENY
203 PM FRANKLIN PA TREE FELL THROUGH ROOF IN MERCERSBURG
205 PM FRANKLIN PA FUNNEL CLOUD REPORTED IN LEMASTER IN
WESTERN FRANKLIN COUNTY
221 PM TIOGA PA DIME SIZE HAIL AND BRANCHES DOWN IN
ELK TOWNSHIP
225 PM CENTRE PA TREES DOWN IN PATTON AND FERGUSON TWP
240 PM CLINTON PA TREES AND WIRES DOWN IN LOCK HAVEN
AND MILL HALL
240 PM POTTER PA LARGE TREES DOWN 12 MI WEST OF GALETON
245 PM POTTER PA LARGE TREES AND POWER LINES DOWN
ACROSS PA ROUTE 6 9 MI WEST OF GALETON
342 PM YORK PA TREES DOWN IN FAIRVIEW TOWNSHIP
440 PM COLUMBIA PA TREES DOWN IN MONTOUR...BLOOMSBURG...
SCOTT TOWNSHIPS
RISHELLocal storm report, Jul 6, 5:31 PM EDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT THU JUL 6 1995
...THE FOLLOWING IS A PRELIMINARY REPORT OF THE SEVERE WEATHER
OBSERVED SINCE NOON TODAY. ADDITIONS OR CORRECTIONS MAY BE MADE AFTER
FURTHER INFORMATION IS RECEIVED AND PROCESSED...
1230 PM CAMBRIA PA PEA SIZED HAIL...LARGE LIMBS OFF
TREES IN VINTONDALE
1235 PM CAMBRIA PA TREES DOWN AND POWER OUT IN
NICKTOWN NEAR EBENSBURG
100 PM CLEARFIELD PA TREES DOWN IN CURWENSVILLE...
GRANBY AND CHESTNUT GROVE
100 PM SOMERSET PA TREES AND TELEPHONE POLES DOWN
IN SOMERSET AND BORROWS...CONEMAUGH
...SHOE TOWNSHIPS
105 PM SOMERSET PA LARGE TREES DOWN IN WINDBER...UTILITY
POLES DOWN IN HOLSOPPER
110 PM ELK PA TREES DOWN IN JOHNSONBURG
123 PM MCKEAN PA TREES AND LINES DOWN IN MOUNT JEWETT
125 PM HUNTINGDON PA TREES AND UTILITY POLES DOWN IN
HUNTINGDON...70MPH WIND
136 PM HUNTINGDON PA TREE FELL ON CAR...1 FATALITY
SMITHFIELD TWP
142 PM MCKEAN PA TREES AND LINES DOWN IN PORT ALLEGHENY
203 PM FRANKLIN PA TREE FELL THROUGH ROOF IN MERCERSBURG
205 PM FRANKLIN PA FUNNEL CLOUD REPORTED IN LEMASTER IN
WESTERN FRANKLIN COUNTY
221 PM TIOGA PA DIME SIZE HAIL AND BRANCHES DOWN IN
ELK TOWNSHIP
225 PM CENTRE PA TREES DOWN IN PATTON AND FERGUSON TWP
240 PM CLINTON PA TREES AND WIRES DOWN IN LOCK HAVEN
AND MILL HALL
240 PM POTTER PA LARGE TREES DOWN 12 MI WEST OF GALETON
245 PM POTTER PA LARGE TREES AND POWER LINES DOWN
ACROSS PA ROUTE 6 9 MI WEST OF GALETON
342 PM YORK PA TREES DOWN IN FAIRVIEW TOWNSHIP
440 PM COLUMBIA PA TREES DOWN IN MONTOUR...BLOOMSBURG...
SCOTT TOWNSHIPS
RISHELThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:45 AM EDT | Severe Thunderstorm Warning | CTP | Cambria | 60 min |
| Jul 6, 12:28 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 62 min |
| Jul 6, 12:38 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 52 min |
| Jul 6, 12:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 67 min |
| Jul 6, 1:01 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 59 min |
| Jul 6, 1:07 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 68 min |
| Jul 6, 1:12 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 33 min |
| Jul 6, 1:14 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, McKean | 61 min |
| Jul 6, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 57 min |
| Jul 6, 1:30 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 75 min |
| Jul 6, 1:33 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 57 min |
| Jul 6, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Perry | 78 min |
| Jul 6, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 52 min |
| Jul 6, 2:00 PM EDT | Tornado Warning | CTP | Franklin | 60 min |
| Jul 6, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 67 min |
| Jul 6, 2:19 PM EDT | Tornado Warning | CTP | Centre, Clinton | 41 min |
| Jul 6, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 61 min |
| Jul 6, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 61 min |
| Jul 6, 2:53 PM EDT | Tornado Warning | CTP | Franklin | 37 min |
| Jul 6, 2:54 PM EDT | Tornado Warning | CTP | Cumberland | 66 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 63 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 63 min |
| Jul 6, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland | 62 min |
| Jul 6, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 62 min |
| Jul 6, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 57 min |
| Jul 6, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 33 min |
| Jul 6, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 59 min |
| Jul 6, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | York | 68 min |
| Jul 6, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Sullivan | 61 min |
| Jul 6, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 61 min |
| Jul 6, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 80 min |
| Jul 6, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 80 min |
| Jul 6, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 46 min |
| Jul 6, 4:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 28 min |
| Jul 6, 4:26 PM EDT | Flash Flood Warning | CTP | Dauphin | 2 hr |
| Jul 6, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | York | 59 min |
| Jul 6, 4:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 33 min |
| Jul 6, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 76 min |
| Jul 6, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 76 min |
| Jul 6, 5:22 PM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 2 hr |
| Jul 6, 5:29 PM EDT | Flash Flood Warning | CTP | York | 2 hr |
Nearby
Tornado Warnings in Pennsylvania, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.